Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
141 Doctors are Online

Having high BP medication, suffering dizzy spells with headaches. Ventolin helps. How to get rid of it?

Jan 2013
User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 2003
Answered : 1658 Questions
Hi I am 40 years old, suffering dizzy spells. My Diabeties is diet controlled. and I am on high BP medication, nothing for the cholestrol as its only slightly elevated, all my blood results ie B12, iron, thyoid is all ok. today for example I got a dizzy spell (world spun and felt like I was going to faint) took BP 123/80 so all good, BSL was 7.1 so good but still go dizzy, also with breathing it comes and goes I can shallow breath and take deep breaths trough nose but not through mouth sometimes, ventolin helps sometimes and not others. also better headaches that dont stop me doing stuff they are just annoying. My Gp's Diagnosies is stress and I am booked in to see a cconsollor next week 27th may. do you agree or what else can it be. if you agree with stress any ideas on how to handle or rid it dont want to go on medication for it if I can.
Posted Sat, 8 Jun 2013 in General Health
Answered by Dr. Mayank Bhargava 2 hours later
Welcome to XXXXXXX forum.

Let me know the associated details along with mentioned.
What is the type of headache?
Do you have any aggravating or relieving factor for this headache?
Do you have associated tears and running nose/ blurred vision?
Do you have past history of injury?
What is your current lipid profile status?
Do you have positive family history of early heart disease? (Early heart disease is considered in female <65 years and in male <55 years).
Are you a smoker and an alcoholic?

Diabetes is due to progressive loss or destruction of beta cells in endocrinal part of pancreas.
Diabetes is a multi organ disease with involvement of almost all organs of body due to its complications.

With the available described details, it can be concluded that your described symptoms could and couldn't be related with diabetes.

There are at least 15-20 types of headache have been defined and diagnosis is made generally on the basis of history defined by patient.

Migraine is the most common type of headache and is a syndrome made up of multiple symptoms.
Migraine is associated with pulsatile type of headache, gets aggravated by lack of sleep, exposure to noise and sun light, excessive tea and coffee.
Migraine could also be associated with vertigo and dizziness (as you have).
Tears from eyes and running nose is a feature of tension headache and at times, two sub types of headache may be present in a single patient.

You should consult with XXXXXXX medicine specialist/ endocrinologist/ neurologist and should go for thorough check up.
You should also go for electrocardiography, color doppler of both carotid arteries, renal function test, complete blood count and serum electrolytes.
You should also go for CT/ MRI brain to rule out brain pathology.

Treatment of Dyslipidemia (deranged lipid profile) is decided by presence / absence of risk factors.
Smoking, age > 45 years, sedentary life, first degree relative with positive early heart disease 140/90 mm Hg, Diabetes are considered as risk factors.
Treatment of Dyslipidemia is decided by LDL level and should read ATP III guidelines.
If < 2 risk factors are present then LDL should be < 160 mg%.
If > 2 risk factors with 10 year risk of developing heart disease is <20% then LDL should be <130 mg%.
If > 2 risk factors with 10 year risk of developing heart disease is >20%, diabetes then LDL should be <100 mg%.
You can download calculator from following site: WWW.WWWW.WW For very high risk patients, LDL should be < 70 mg%.

Although you have only 2 risk factors but for a diabetic patient, LDL must be below 70mg%.
Life style modifications are required in your case.
You should take low fat diet and live physically active life.
You should continue brisk exercise 30 minutes per day, at least 5 days in a week.

Treatment depends on exact diagnosis.
Meanwhile, you should take sumantriptan along with naprosyn, divalproex and propranolol on written prescription from your local doctor.

Hope that helps.
Let me know your other query.
Take care,
Dr. Mayank Bhargava
Above answer was peer-reviewed by
Follow-up: Having high BP medication, suffering dizzy spells with headaches. Ventolin helps. How to get rid of it? 51 minutes later
not really sure of type of headache but I am thinking migraine, no tears or blurred vision. but I do wear glasses and do alot of computer work, have just had eye check up and am getting glasses just for computers hope this helps with headache. No past history of injury, No idea on lipid profile, I eat a low fat diet and I dance for over 3 hours a week so am active but yes I am overweight at 78 kg.
no idea on agreevating on headache but codine tablets fix it. No idea about any family history as I am adopted but had had ultrasound of hearth and the stress test where they do the XXXXXXX take photos, treadmill, more XXXXXXX more photos these were both good. no dont smoke, dont drink other then occasional social.
Answered by Dr. Mayank Bhargava 7 hours later
So with the available details, there appears to be high possibility of migraine.
You should take the above prescribed medications.
Wishing a speedy recovery.
Best regards,
Dr. Mayank Bhargava
Above answer was peer-reviewed by
Follow-up: Having high BP medication, suffering dizzy spells with headaches. Ventolin helps. How to get rid of it? 12 hours later
So do you think my GP is wrong with the diagnoise of Stress?. I do have a lot of family issues having happened and continue to happen in my life. and I have deadlines to XXXXXXX in my job as a bookkeeper. I must admit I was perscribed some sandmigraine tablets and I took 2 last night and feel better today.
Answered by Dr. Mayank Bhargava 9 minutes later
Stress should be suspected when all relevant investigation are found to be normal.
In my personal opinion, you are most likely suffering from migraine and you are getting relief after taking sandmigraine as mentioned by you.
Dr. Mayank Bhargava
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor